MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA. POSTERIOR WIDE-FIELD ELITE PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA. POSTERIOR WIDE-FIELD ELITE PACK; UNIT, PHACOFRAGMENTATION
Model Number SE5423WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during surgery the vitrectomy cutter was found to have a strange noise and was not cutting.Aspiration continued after it stopped cutting.The surgery was extended, but the delay time was not provided.There was no patient impact.
 
Additional Manufacturer Narrative
The product has been requested but not received.The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
The product has been received, but not yet evaluated.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.The investigation is ongoing.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened se5423wvb from lot x6707 was returned.The expiration date on the label was 2027-aug-04.Visual inspection found the tubing and components wadded and tangled up inside the pack tray.There was fluid in the drip chamber, tubing, and fluid droplets visible in the collection cassette.Further inspection found the 23ga bi blade vit cutter loose in the pack tray without the tip protector in place.The tip protector was loose in the tray.The needle was bent.There were droplets of dried solution in the cutter tubing.Closer inspection of the vit cutter found the aspiration barbed connector on the back cap is cracked in various locations and was missing material at one of the cracked locations.The root cause could not be determined.The investigation is complete.

Brand Name
23 GA. POSTERIOR WIDE-FIELD ELITE PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blv
st. louis, MO 63122
6362263089
MDR Report Key21893790
Report Number0001920664-2025-00056
Device Sequence Number18163315
Product Code HQC
UDI-Device Identifier10757770059932
UDI-Public(01)10757770059932(17)270804
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE5423WVB
Device Lot NumberX6707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/16/2025
06/12/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/11/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown